Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Louisville, KY

May 10, 20166 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2016, 6:24 PM EDT for 6 counties in Kentucky. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 6:24 PM EDT (22:24 UTC)
Expired
May 10, 2016, 7:00 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyle County, KY, Casey County, KY, Garrard County, KY, Lincoln County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 117 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:25 PM EDTTSTM WND DMG2 Se Gravel Switch, KYTREES DOWN ON WARDS BRANCH ROAD.
May 10, 6:48 PM EDTTSTM WND DMGStanford, KYTREES REPORTED DOWN.
May 10, 6:50 PM EDTTSTM WND DMG1 N Stanford, KYTREES AND A FEW POWER LINES DOWN. ALSO NICKEL SIZE HAIL.
May 10, 6:50 PM EDTTSTM WND DMG2 Sw Rowland, KYTREES DOWN AND SOME POWER OUTAGES.
May 10, 6:50 PM EDTTSTM WND DMGStanford, KYTREES DOWN IN THE CITY OF STANFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:59 PM EDTSevere Thunderstorm WatchSPC9 hr
May 10, 6:06 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WUUS53 KLMK 102224
SVRLMK
KYC021-045-079-137-155-217-102300-
/O.NEW.KLMK.SV.W.0097.160510T2224Z-160510T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARRARD COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KENTUCKY...
  NORTHERN CASEY COUNTY IN CENTRAL KENTUCKY...
  BOYLE COUNTY IN CENTRAL KENTUCKY...
  LINCOLN COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN TAYLOR COUNTY IN CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF DANVILLE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...STANFORD...LANCASTER...MCCREARY...JUNCTION CITY...CRAB
  ORCHARD...HUSTONVILLE...BRADFORDSVILLE...PREACHERSVILLE AND PEYTONS
  STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

LAT...LON 3748 8445 3740 8448 3739 8520 3763 8518
      3763 8503 3766 8503 3774 8459 3773 8457
      3775 8455 3775 8451 3748 8442
TIME...MOT...LOC 2224Z 262DEG 32KT 3752 8494 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
1 follow-up statement
146 
WWUS53 KLMK 102244
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT TUE MAY 10 2016

KYC155-217-102254-
/O.CAN.KLMK.SV.W.0097.000000T0000Z-160510T2300Z/
MARION KY-TAYLOR KY-
644 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
NORTHEASTERN TAYLOR COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3748 8445 3740 8448 3740 8495 3763 8493
      3774 8459 3773 8457 3775 8455 3775 8451
      3748 8442
TIME...MOT...LOC 2244Z 262DEG 32KT 3755 8471 

$$

KYC021-045-079-137-102300-
/O.CON.KLMK.SV.W.0097.000000T0000Z-160510T2300Z/
GARRARD KY-CASEY KY-BOYLE KY-LINCOLN KY-
644 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR GARRARD...NORTH CENTRAL CASEY...CENTRAL BOYLE AND LINCOLN
COUNTIES...

AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STANFORD...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DANVILLE...STANFORD...LANCASTER...MCCREARY...JUNCTION CITY...CRAB ORCHARD...
HUSTONVILLE...PREACHERSVILLE...PARKSVILLE AND TURNERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

LAT...LON 3748 8445 3740 8448 3740 8495 3763 8493
      3774 8459 3773 8457 3775 8455 3775 8451
      3748 8442
TIME...MOT...LOC 2244Z 262DEG 32KT 3755 8471 

HAIL...1.25IN
WIND...60MPH
 
$$

KJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:22 PM EDT, 2 minutes earlier.

Area forecast discussion, May 10, 6:22 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
622 PM EDT TUE MAY 10 2016

...Forecast Update...
Issued at 520 PM EDT Tue May 10 2016

The severe threat continues across the area this evening. More
discrete cells have pulsed up across west and south central KY. Some
of these cells will have the potential to produce tornadoes in
addition to large hail and damaging winds. Thus, south central KY
has been upgraded to a Tornado Watch through 04Z.

Issued at 457 PM EDT Tue May 10 2016

A cluster of strong to severe storms continues to move east across
central Kentucky. These are going into an area with less shear.
However, CAPE values are still in the 1000-1500 J/kg range so they
will likely maintain their intensity for a bit. Storms across
southern IN are in a mainly stable environment and are not expected
to become severe, but will keep the Watch out there for a bit.
Further to the south, tornadic thunderstorms have developed across
west central KY. The best shear and helicity is across that area and
it decreases the further east you go. However, areas west of I-65
across south central KY still have effective helicity values of 150-
200 m2/s2 and bulk shear values of 45 knots, so these storms could
maintain their tornado threat into portions of the forecast area.
Mesoscale models suggest these storms will continue east of I-65
across south central KY into the evening, though they could be in a
weakening state. Made some adjustments to the pops over the next few
hours based on the latest thinking.

.SHORT TERM (Now through Monday Night)...
Issued at 251 PM EDT Tue May 10 2016

...A Couple Rounds of Strong to Severe Thunderstorms Possible...

The immediate concern is this afternoon remains the possibility of
severe thunderstorms. Afternoon mesoanalysis shows the highest shear
values and effective helicity values west of I-65. This is the area
most likely to see supercells or potentially a tornado. The forecast
does show this area shifting a bit east over the next few hours, but
not as far as eastern KY. Across the rest of the Watch area, SBCAPE
values have risen into the 1000-2000 J/kg range and there is the
potential for storms to form along outflow boundaries or
differential heating boundaries. Damaging winds and potentially
large hail will be the main concern. Across portions of southern IN
not in the watch, the rain from earlier has stabilized the region
somewhat, so the severe potential is less.

The strong storms may continue into the early evening hours. They
should weaken as the sun goes down and the upper level wave moves
east of the region. However, showers and storms will continue into
the overnight hours with area of highest coverage shifting to the
south.

For Wednesday there should be a relative lull in precipitation
during the morning hours. Temperatures will rise into the 80s in the
afternoon with dewpoints rising into the lower to mid 60s. Model
sounding show quite a bit of instability developing during the
afternoon with CAPE values rising to 2500-3000J/kg. However, wind
shear will be much lower than it is today and weak upper level
ridging will be building in. In addition, the only real triggers for
storms will be leftover boundaries from today's convection.
Therefore, if any storms do develop, they could become severe with
damaging winds and large hail. However, coverage of storms should be
more sparse than today.

.LONG TERM (Tuesday through Sunday)...
Issued at 301 PM EDT Tue May 10 2016

Another round of strong to severe storms will be possible on
Thursday as a cold front approaches and moves through the area. With
the area in the warm sector for much of the day temperatures will
rise into the lower 80s with instability increasing through the day.
Shear values will still be marginal, but with the front moving in,
some strong storms could become severe and produce wind damage,
particularly if there is a break in the storms during the morning
hours.

The rain will move out on Thursday night with drier air and high
pressure building in behind it. Friday will be dry with highs in the
low to mid 70s.

The dry weather will be short lived as another wave and cold front
swings into the area Friday night. This will bring another round of
showers Friday night that will be moving out on Saturday morning.
This boundary will then stall out to the south of the region and
serve as a focus for more showers and storms from Sunday into early
next week.

Temperatures through the weekend will be on the cool side. Highs
will be in the 60s with lows in the 40s. We should see some
moderation early next week.

&&

.AVIATION (18Z TAF Update)...
Issued at 115 PM EDT Tue May 10 2016

Strengthening line of convection across western Kentucky will
continue to move eastward this afternoon.  This activity will affect
KSDF and KBWG early in the period and then affect KLEX later this
afternoon and evening.  A mix of MVFR/VFR ceilings are expected
early this afternoon as skies break out from this morning's
convection.  Ceilings will see a short improvement to VFR before
going back down into MVFR/VFR range as the second batch of
convection moves across the region.

Best timing on convection for BWG looks to be in the 10/20 to 11/04Z
and at KSDF from 10/19 through 10/22Z.  Given KLEX's further east
location, convection will likely hold off until after 10/20Z.  In
advance of convection, a southwest wind of 10-15kts with occasional
gusts in the 20-24kt range will be possible.

Forecast confidence for the overnight period is quite low.  It looks
like convection will wane after sunset with the loss of heating and
forcing.  If skies clear out, then fog will be a problem.  For now
have taken KBWG and KLEX down to MVFR overnight.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....EER
Long Term......EER
Aviation.......MJ
Hazardous weather outlook, May 10, 6:19 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE MAY 10 2016

KYZ026-027-061>066-070>078-081-082-112230-
OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...TORNADO WATCH 162 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ023>025-028>043-045>049-053>057-067-112230-
SCOTT-JEFFERSON-HARRISON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-
HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-
WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-
LARUE-MARION-BOYLE-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...SEVERE THUNDERSTORM WATCH 159 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-112230-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER

In the hours before

Local storm report, May 10, 5:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             HARRODSBURG             37.76N 84.84W
05/10/2016  M0.50 INCH       MERCER             KY   LAW ENFORCEMENT

&&

SZAPPANOS
Local storm report, May 10, 6:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     3 S BONNIEVILLE         37.34N 85.90W
05/10/2016                   HART               KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

SZAPPANOS
Local storm report, May 10, 6:03 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             HARRODSBURG             37.77N 84.85W
05/10/2016  E1.50 INCH       MERCER             KY   PUBLIC

&&

SZAPPANOS
Local storm report, May 10, 6:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             3 SSW GLEANINGS         37.51N 85.55W
05/10/2016  E1.00 INCH       LARUE              KY   PUBLIC

&&

SZAPPANOS
Local storm report, May 10, 6:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             UPTON                   37.46N 85.89W
05/10/2016  M0.75 INCH       LARUE              KY   BROADCAST MEDIA

&&

SZAPPANOS
Special weather statement, May 10, 6:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM CDT TUE MAY 10 2016

KYZ026-102300-
OHIO-
516 PM CDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OHIO COUNTY...

AT 516 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIVERMORE...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...BEAVER DAM...CENTERTOWN...MCHENRY...SANDEFUR CROSSING...HEFLIN...
COFFMAN...TAFFY...MATANZAS AND BEDA.

LAT...LON 3738 8709 3746 8710 3748 8713 3749 8712
      3748 8711 3755 8705 3758 8701 3763 8695
      3762 8692 3767 8684 3736 8673 3735 8701
      3737 8704 3737 8707 3735 8709 3734 8713
TIME...MOT...LOC 2216Z 256DEG 27KT 3745 8717

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:56 PM EDTSpecial Weather StatementLMKHancock34 min
May 10, 2:08 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio37 min
May 10, 2:17 PM EDTTornado WarningLMKHancock, Ohio28 min
May 10, 2:28 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade47 min
May 10, 2:37 PM EDTTornado WarningLMKBreckinridge, Hancock23 min
May 10, 2:59 PM EDTTornado WarningLMKBreckinridge31 min
May 10, 3:19 PM EDTTornado WarningLMKBreckinridge, Hardin26 min
May 10, 3:30 PM EDTSevere Thunderstorm WarningLMKBreckinridge15 min
May 10, 3:41 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson34 min
May 10, 4:07 PM EDTSpecial Weather StatementLMKGrayson, Larue38 min
May 10, 4:14 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson31 min
May 10, 4:16 PM EDTSpecial Weather StatementLMKHardin29 min
May 10, 4:23 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin37 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson35 min
May 10, 4:35 PM EDTFlash Flood WarningLMKHardin3 hr
May 10, 4:42 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer, Washington33 min
May 10, 4:47 PM EDTSevere Thunderstorm WarningLMKGrayson, Green, Hart, Larue, Marion43 min
May 10, 4:55 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Nelson, Washington35 min
May 10, 5:18 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Washington, Woodford27 min
May 10, 5:33 PM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
May 10, 5:38 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue37 min
May 10, 5:43 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Fayette, Garrard, Jessamine, Mercer and 1 more47 min
May 10, 5:55 PM EDTTornado WarningLMKHart20 min
May 10, 6:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison and 2 more38 min
May 10, 6:15 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
May 10, 6:16 PM EDTSpecial Weather StatementLMKOhio44 min
May 10, 6:24 PM EDTTornado WarningLMKOhio36 min
May 10, 6:38 PM EDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison39 min
May 10, 6:46 PM EDTSevere Thunderstorm WarningLMKCasey, Marion, Taylor29 min
May 10, 6:56 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor22 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison47 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKButler, Ohio47 min
May 10, 7:00 PM EDTTornado WarningLMKCasey, Lincoln, Taylor15 min
May 10, 7:01 PM EDTTornado WarningLMKOhio13 min
May 10, 7:02 PM EDTSpecial Weather StatementLMKJefferson, Oldham43 min
May 10, 7:15 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion, Taylor30 min
May 10, 7:17 PM EDTTornado WarningLMKBreckinridge, Grayson, Ohio28 min
May 10, 7:18 PM EDTSpecial Weather StatementLMKMeade42 min
May 10, 7:24 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby36 min
May 10, 7:27 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe33 min
May 10, 7:40 PM EDTTornado WarningLMKBreckinridge, Grayson20 min
May 10, 7:46 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson29 min
May 10, 7:57 PM EDTSevere Thunderstorm WarningLMKAdair, Green33 min
May 10, 7:59 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.